MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 25 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 25 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV442T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: scratches on the outer housing of the valve were observed through the visual inspection.The progav valve housing was subsequently measured and indicated the presence of a deformation.The housing deformation measured at -0.0515 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the given specifications.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in the horizontal position.Result: first, we performed a visual inspection of the progav.Scratches on the outer housing of the progav valve was observed through the visual inspection.A deformation was detected through a measurement of the plan parallelity.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The brake function did not operate as expected, but all other specifications were met.Finally, we have dismantled the valve.Inside the valve we have found a slight build-up of substances (likely protein).Based on our investigation, we can detect a slight deformation and a deviation in the brake force measurement.We are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the opening pressure of the valve was within the specified tolerances.For the deviation in the brake force measurement is probably the deformation responsible.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav (part # fv442t) was implanted during a procedure performed in (b)(6) or (b)(6).According to the complainant, the shunt system was believed to be operating in underdrianage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) height: (b)(6) ) weight: (b)(6) gender: female.

Brand Name
PROGAV SYS PED.W/SA 25 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12149824
Report Number3004721439-2021-00191
Device Sequence Number14656819
Product Code JXG
UDI-Device Identifier04041906132552
UDI-Public4041906132552
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2016
Device Model NumberFV442T
Device Catalogue NumberFV442T
Device Lot Number20015274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight53